SMITH & NEPHEW, INC. JOURNEY TIBIA BASE NP LT SZ 2; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED,
Back to Search Results |
| Catalog Number |
74022222 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Injury (2348)
| Date of Event |
04/28/2020
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
(b)(6).
Event or Problem Description
It was reported that, after a tka had been performed with a journey ii system, the patient had joint instability.A revision surgery was perform to treat this adverse event.The implants are not considered defective by the surgeon: it would have been better to implant a 13 mm insert.The patient outcome is unknown.
Additional Manufacturer Narrative
It was reported that a revision surgery was performed due to joint instability.The affected journey tibial baseplate, used in treatment, was not returned for evaluation.Therefore a product analysis could not be performed.Our investigation including a review of the manufacturing records for the listed batch did not reveal any deviation from the standard manufacturing processes.A review of the complaint history for the listed part revealed no prior complaints for the listed failure mode with the same batch number.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A relationship, if any, between the device and the reported event could not be corroborated.Based on this investigation, the need for corrective action is not indicated.A review of risk management files and the instructions for use found that the reported failure was documented appropriately.The doctor noted the device was not defective and said a 13mm insert would have been better to implant.A potential cause of the reported event could include incorrect size of device.No medical documents were received for investigation.Therefore no medical assessment can be performed at this time.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.